Implicit Gamma Theorems (I): Pseudoroots and Pseudospectra

Dedieu, Jean-Pierre and Kim, Myong-Hi and Shub, Michael and Tisseur, Françoise (2003) Implicit Gamma Theorems (I): Pseudoroots and Pseudospectra. Foundation of Computational Mathematics, 3 (1). pp. 1-31. ISSN 1615-3383

[img] PDF
tisseur9.pdf
Restricted to Repository staff only

Download (234kB)
Official URL: http://www.springerlink.com/content/ku03x97nqkt3lf...

Abstract

Let g : E → F be an analytic function between two Hilbert spaces E and F. We study the set g(B(x, ε)) ⊂ E, the image under g of the closed ball about x∈ E with radius ε . When g(x) expresses the solution of an equation depending on x , then the elements of g(B(x,ε )) are ε -pseudosolutions. Our aim is to investigate the size of the set g(B(x,ε )) . We derive upper and lower bounds of the following form: g(x) + Dg (x) ( B(0, c 1 ε N)) g(B(x,ε )) g(x) +Dg (x) ( B(0, c 2 ε ) ), where Dg (x) denotes the derivative of g at x . We consider both the case where g is given explicitly and the case where g is given implicitly. We apply our results to the implicit function associated with the evaluation map, namely the solution map, and to the polynomial eigenvalue problem. Our results are stated in terms of an invariant γ which has been extensively used by various authors in the study of Newton's method. The main tool used here is an implicit γ theorem, which estimates the γ of an implicit function in terms of the γ of the function defining it.

Item Type: Article
Subjects: MSC 2010, the AMS's Mathematics Subject Classification > 65 Numerical analysis
Depositing User: Ms Lucy van Russelt
Date Deposited: 05 Dec 2007
Last Modified: 20 Oct 2017 14:12
URI: http://eprints.maths.manchester.ac.uk/id/eprint/987

Actions (login required)

View Item View Item